Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A lifting theorem for symmetric commutants


Author: Gelu Popescu
Journal: Proc. Amer. Math. Soc. 129 (2001), 1705-1711
MSC (2000): Primary 47F25, 47A57, 47A20; Secondary 30E05
DOI: https://doi.org/10.1090/S0002-9939-00-05750-6
Published electronically: October 31, 2000
MathSciNet review: 1814100
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $T_{1},\dots , T_{n}\in B(\mathcal{H})$ be bounded operators on a Hilbert space $\mathcal{H}$ such that $T_{1} T_{1}^{*}+\cdots + T_{n} T_{n}^{*}\leq I_{\mathcal{H}}$. Given a symmetry $j$ on $\mathcal{H}$, i.e., $j^{2}=j^{*} j=I_{\mathcal{H}}$, we define the $j$-symmetric commutant of $\{T_{1},\dots , T_{n}\}$ to be the operator space

\begin{equation*}\{A\in B(\mathcal{H}): T_{i} A=jA T_{i}, i=1,\dots , n\}. \end{equation*}

In this paper we obtain lifting theorems for symmetric commutants. The result extends the Sz.-Nagy-Foias commutant lifting theorem ($n=1, j=I_{\mathcal{H}}$), the anticommutant lifting theorem of Sebestyén ( $n=1, j=-I_{\mathcal{H}}$), and the noncommutative commutant lifting theorem ( $j=I_{\mathcal{H}}$). Sarason's interpolation theorem for $H^{\infty }$ is extended to symmetric commutants on Fock spaces.


References [Enhancements On Off] (What's this?)

  • [APo] A. Arias and G. Popescu, Noncommutative interpolation and Poisson transforms, Israel J. Math. 115 (2000), 205-234. CMP 2000:10
  • [DMP] R.G. Douglas, P.S. Muhly and C. Pearcy, Lifting commuting operators, Michigan Math.J. 15 (1968), 385-395. MR 38:5046
  • [K] M.A. Krein, The theory of self-adjoint extensions of semi-bounded Hermitian transformations and its applications, Math. Collection, Moscow 20 (1947), 431-495. MR 9:515c
  • [Po1] G. Popescu, Isometric dilations for infinite sequences of noncommuting operators, Trans. Amer.Math.Soc. 316 (1989), 523-536. MR 90c:47006
  • [Po2] G. Popescu, Characteristic functions for infinite sequences of noncommuting operators, J.Operator Theory 22 (1989), 51-71. MR 91m:47012
  • [Po3] G. Popescu, Von Neumann inequality for $(B(H)^{n})_{1}$, Math.Scand. 68 (1991), 292-304. MR 92k:47073
  • [Po4] G. Popescu, On intertwining dilations for sequences of noncommuting operators, J.Math. Anal.Appl. 167 (1992), 382-402. MR 93e:47012
  • [Po5] G. Popescu, Multi-analytic operators on Fock spaces, Math. Ann. 303 (1995), 31-46. MR 96k:47049
  • [Po6] G. Popescu, Functional calculus for noncommuting operators, Michigan Math. J. 42 (1995), 345-356. MR 96k:47025
  • [Po7] G. Popescu, Interpolation problems in several variables, J. Math Anal. Appl. 227 (1998), 227-250. MR 99i:47028
  • [Po8] G. Popescu, Commutant lifting, tensor algebras, and functional calculus, Proc. Edinburg Math. Soc. (2), to appear.
  • [Po9] G. Popescu, Spectral liftings in Banach algebras and interpolation in several variables, preprint, 1998.
  • [S] D. Sarason, Generalized interpolation in $H^{\infty }$, Trans. Amer. Math. Soc. 127 (1967), 179-203. MR 34:8193
  • [Se] Z. Sebestyén, Anticommutant lifting and anticommuting dilation, Proc. Amer. Math. Soc. 121 (1994), 133-136. MR 94g:47009
  • [SzF1] B.Sz.-Nagy, C. Foias, Dilatation des commutants d'operateurs, C.R. Acad. Sci. Paris, Serie A 266 (1968), 493-495. MR 38:5049
  • [SzF2] B.Sz.-Nagy, C. Foias, Harmonic analysis on operators on Hilbert space, North-Holland, Amsterdam (1970). MR 43:947

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47F25, 47A57, 47A20, 30E05

Retrieve articles in all journals with MSC (2000): 47F25, 47A57, 47A20, 30E05


Additional Information

Gelu Popescu
Affiliation: Division of Mathematics and Statistics, The University of Texas at San Antonio, San Antonio, Texas 78249
Email: gpopescu@math.utsa.edu

DOI: https://doi.org/10.1090/S0002-9939-00-05750-6
Received by editor(s): March 1, 1999
Received by editor(s) in revised form: September 16, 1999
Published electronically: October 31, 2000
Additional Notes: The author was partially supported by NSF Grant DMS-9531954.
Communicated by: David R. Larson
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society